Alert archive / Maine / Gale Warnings in 2011
Gale Warning 17, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Mar 17, 2011, 3:21 AM EDT. It took effect at Mar 18, 2011, 8:00 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 3:21 AM EDT (07:21 UTC)
- In effect from
- Mar 18, 2011, 8:00 AM EDT
- Expired
- Mar 18, 2011, 7:24 PM EDT
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
766 WHUS71 KCAR 170721 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 321 AM EDT THU MAR 17 2011 ANZ050-051-171530- /O.CAN.KCAR.SW.Y.0004.000000T0000Z-110317T1500Z/ /O.NEW.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 321 AM EDT THU MAR 17 2011 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-171530- /O.NEW.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 321 AM EDT THU MAR 17 2011 ...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
9 follow-up statements
569 WHUS71 KCAR 170725 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 325 AM EDT THU MAR 17 2011 ANZ050>052-171530- /O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 325 AM EDT THU MAR 17 2011 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
295 WHUS71 KCAR 171411 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1011 AM EDT THU MAR 17 2011 ANZ050>052-172215- /O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1011 AM EDT THU MAR 17 2011 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
491 WHUS71 KCAR 172046 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 446 PM EDT THU MAR 17 2011 ANZ050>052-180500- /O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 446 PM EDT THU MAR 17 2011 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
034 WHUS71 KCAR 172047 CCA MWWCAR URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 447 PM EDT THU MAR 17 2011 ANZ050>052-180515- /O.COR.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 447 PM EDT THU MAR 17 2011 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
157 WHUS71 KCAR 180106 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 906 PM EDT THU MAR 17 2011 ANZ050>052-181030- /O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 906 PM EDT THU MAR 17 2011 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NORTON
098 WHUS71 KCAR 180729 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 329 AM EDT FRI MAR 18 2011 ANZ050>052-181600- /O.CON.KCAR.GL.W.0017.110318T1200Z-110319T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 329 AM EDT FRI MAR 18 2011 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
633 WHUS71 KCAR 181430 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1030 AM EDT FRI MAR 18 2011 ANZ050>052-190000- /O.CON.KCAR.GL.W.0017.000000T0000Z-110319T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1030 AM EDT FRI MAR 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
999 WHUS71 KCAR 181926 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 326 PM EDT FRI MAR 18 2011 ANZ050>052-190000- /O.CON.KCAR.GL.W.0017.000000T0000Z-110319T0000Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 326 PM EDT FRI MAR 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS AROUND 25 KT WITH FREQUENT GUSTS UP TO 35 KT. SEAS 5 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... GALE CONDITIONS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ VJN
799 WHUS71 KCAR 182324 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 724 PM EDT FRI MAR 18 2011 ANZ050>052-190730- /O.CAN.KCAR.GL.W.0017.000000T0000Z-110319T0000Z/ /O.NEW.KCAR.SC.Y.0029.110318T2324Z-110319T1500Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 724 PM EDT FRI MAR 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORTON
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 17, 3:12 AM EDT, 9 minutes earlier.
Area forecast discussion, Mar 17, 3:12 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 312 AM EDT THU MAR 17 2011 .SYNOPSIS... HIGH PRESSURE WILL BRIEFLY RIDGE ACROSS THE AREA TODAY. LOW PRESSURE WILL APPROACH TONIGHT AND TRACK ACROSS NORTHERN MAINE FRIDAY MORNING. HIGH PRESSURE WILL FOLLOW FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE RIDGE WILL BUILD ACROSS THE REGION TODAY. LOW LEVEL CLOUDS AND ANY FOG WILL QUICKLY DISSIPATE AFTER SUNRISE PROVIDING A PARTLY SUNNY DAY. WITH NO COLD AIR ADVECTION, TEMPERATURES WILL AGAIN WARM INTO THE 40S IN MOST LOCATIONS. MODELS COMING TOGETHER WITH LOW PRESSURE APPROACHING FROM THE WEST TONIGHT. CONSENSUS OF THE MODELS IS FOR LOW TO TRACK ACROSS QUEBEC CITY BY SUNRISE FRIDAY MORNING AND THEN EASTWARD ACROSS NORTHERN MAINE. EXPECT PRECIPITATION TO MOVE INTO NORTHWEST MAINE LATER THIS EVENING AND THEN OVERSPREAD THE REMAINDER OF THE STATE BY FRIDAY MORNING. CRITICAL THICKNESS INDICATES A MIX OF SNOW AND RAIN ACROSS NORTHERN SECTIONS WITH RAIN FOR CENTRAL AND DOWNEAST SECTIONS. EXPECT PRECIP TO START AS SNOW ACROSS NORTHERN SECTIONS BUT TO CHANGE OR MIX WITH RAIN FROM SOUTH TO NORTH AFTER MIDNIGHT. SNOW MAY HOLD ON FOR MOST OF THE NIGHT ACROSS THE CROWN OF MAINE WHERE UP TO 4 INCHES MAY ACCUMULATE BEFORE SUNRISE FRIDAY MORNING. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... LOW PRESSURE IS EXPECTED TO TRACK ACROSS NORTHERN MAINE FRIDAY MORNING WITH MODEL GUIDANCE INCLUDING THE NAM AND GFS INDICATING THAT BOUNDARY LAYER THICKNESSES WILL BE WARM ENOUGH FOR MAINLY RAIN ACROSS MOST OF THE REGION. BY DAWN CRITICAL THICKNESSES FOR RAIN VERSUS SNOW SHOULD BE ACROSS THE SAINT JOHN VALLEY. THIS SHOULD ALLOW A MODERATE RAINFALL OF AROUND A HALF INCH TO OCCUR ACROSS THE NORTH WITH LIGHTER MORE SHOWERY RAIN DOWNEAST. THE HEAVIEST PRECIPITATION SHOULD BE CROSSING THE NORTH AROUND MID MORNING FRIDAY. ENOUGH WET SNOW MAY FALL ACROSS THE EXTREME NORTH FOR A FEW INCHES OF SNOW. FURTHER SOUTH ACROSS CENTRAL AROOSTOOK COUNTY RAIN WILL MIX WITH WET SNOW AT TIMES. COLD AIR WILL QUICKLY RUSH IN BEHIND THE SYSTEM DURING THE MIDDAY FRIDAY AND RAIN MAY CHANGE TO A BRIEF PERIOD OF SNOW BEFORE ENDING ACROSS NORTHERN AND NORTH CENTRAL AREAS. THE TEMPERATURE GRADIENT JUST NORTH OF THIS SYSTEM IS RATHER SHARP AND SO ANY SLIGHT CHANGE FURTHER SOUTH IN THE TRACK COULD MEAN MORE SUBSTANTIAL SNOW FOR THE NORTH. SOUTH OF THE STORM TRACK ACROSS DOWNEAST MAINE GUSTY SOUTHWEST WINDS WILL BOOST TEMPS TO NEAR 50 AND SOME SHOWERS WILL MOVE THROUGH...MAINLY IN THE MORNING. COLDER HIGH PRESSURE WILL FOLLOW FRIDAY NIGHT INTO SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE CRESTING OVER THE AREA SUNDAY WILL BRING BRIGHT SUNSHINE AND LIGHT WINDS. THE HIGH WILL MOVE AWAY MONDAY AS LOW PRESSURE APPROACHES FROM THE WEST. A FAST MOVING LOW RIDING A RATHER FLAT WAVE IS EXPECTED TO MOVE ACROSS THE REGION MONDAY NIGHT. COLD AIR IN PLACE ACROSS THE AREA SHOULD ALLOW SNOW TO FALL IN CENTRAL AND NORTHERN AREAS WITH A CHANGE OVER TO RAIN OVER DOWNEAST SPOTS. CHILLY HIGH PRESSURE SHOULD THEN FOLLOW FOR THE MID WEEK PERIOD. && .AVIATION /05Z THURSDAY THROUGH MONDAY/... NEAR TERM: A COMBINATION OF IFR/MVFR CONDITIONS WILL IMPROVE TO VFR BETWEEN 12Z-14Z THIS MORNING. EXPECT VFR CONDITIONS EARLY THIS EVENING AND THEN CONDITIONS WILL LOWER TO IFR IN PRECIP FROM NORTH TO SOUTH ACROSS THE FORECAST AREA AFTER 06Z. SHORT TERM: IFR CONDITIONS ON FRIDAY SHOULD IMPROVE TO MVFR DOWNEAST FRIDAY AFTERNOON...THEN VFR ACROSS THE ENTIRE AREA FRIDAY NIGHT. VFR CONDITIONS IN CLEAR SKIES AND HIGH PRESSURE ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY MONDAY. CONDITIONS MAY DROP TO MVFR LATE MONDAY AS LOW PRESSURE APPROACHES. && .MARINE... NEAR TERM: EXPECT WINDS AND SEAS BELOW SCA CONDITIONS TODAY AS HIGH PRESSURE RIDGE BUILDS ACROSS THE AREA. WINDS AND SEAS ON THE INCREASE TONIGHT AS LOW PRESSURE MOVES NORTH OF THE WATERS LATER TONIGHT. SHORT TERM: A GALE WARNING IS UP FOR GUSTY SOUTHWEST WINDS SOUTH OF LOW PRESSURE TRACKING THROUGH MAINE ON FRIDAY. WINDS WILL BE LIGHT IN HIGH PRESSURE OVER THE WEEKEND. AN SCA MAY BE NEEDED LATE MONDAY AS LOW PRESSURE APPROACHES. && .HYDROLOGY... FLOOD WARNING REMAINS IN EFFECT FOR THE NORTHERN END OF THE PENOBSCOT RIVER FOR THE TOWN OF CHESTER WHERE AN ICE JAM REMAINS IN PLACE THERE. WATER LEVELS ARE RECEDING PER LATEST REPORTS FROM LOCAL OFFICIALS AND MDOT. AN ADVISORY WAS ISSUED FOR ICE JAMS THAT ARE IN PLACE ON THE MIDDLE BRANCH STREAM IN CENTRAL PISCATAQUIS COUNTY AND ALONG THE EAST BRANCH OF THE PENOBSCOT RIVER IN GRINDSTONE. ATTM...THE JAMS REMAIN IN PLACE WITH WATER LEVELS REMAINING WELL WITHIN THEIR BANKS. THE CONTINUATION OF MILDER TEMPERATURES AND SNOWMELT COULD ALLOW FOR ICE BREAKUP AND MOVEMENT. THERE IS A CONCERN FOR FRIDAY AS A MORE POTENT SYSTEM MOVES INTO THE REGION. ATTM...THE BULK OF THE RAINFALL IS EXPECTED TO AFFECT THE NORTHERN 1/2 OF THE CWA WITH RAIN AND SNOW AND THEN A COOLDOWN IS EXPECTED. RIVER CONDITIONS WILL NEED TO BE MONITORED SINCE THE ICE COULD MOVE SUDDENLY WITH LITTLE WARNING. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...GALE WARNING FROM 8 AM TO 8 PM EDT FRIDAY FOR ANZ050>052. && NEAR TERM...FOSTER SHORT TERM...BLOOMER LONG TERM...BLOOMER AVIATION...FOSTER MARINE...FOSTER/BLOOMER HYDROLOGY...HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 10:13 PM EDT | Small Craft Advisory for Hazardous Seas | CAR | 5 hr | |
| Mar 17, 11:40 AM EDT | Areal Flood Warning | CAR | Penobscot | 12 hr |
| Mar 17, 2:05 PM EDT | Areal Flood Advisory | CAR | Penobscot, Piscataquis | 24 hr |
| Mar 17, 3:20 PM EDT | Winter Weather Advisory | CAR | Aroostook | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.